Yuma Police warning public after teen nearly dies from fentanyl

One example what the tablet may look like. Other tablets may have “M-30” on the same side or an “M” without the square as in the picture above. [Photo from Yuma Police]

YUMA —  A 15-year-old student lost consciousness while at school after he ingested half of a fentanyl pill  Wednesday morning.

After receiving a dose of Narcan, a drug that saves lives by blocking opioid effects, the juvenile regained consciousness and was transported to the Yuma Regional Medical Center for further medical assistance.

The pill the student ingested is the same type found in the recent overdose incidents in San Luis, Arizona.

The Yuma Police Department is warning the public about deadly fentanyl pills that are made to look like an OxyContin, or oxycodone. These pills, which have caused deaths in various locations throughout the nation, are sometimes blue and imprinted with “M 30.”

The Yuma Police Department is joining forces with the Yuma Fire Department and the Yuma Union High School District to educate students and parents on the hazards of  illegal narcotics, but especially fentanyl.

“The Police Department is concerned people do not know they are taking fentanyl and mistakenly believe they are taking OxyContin/oxycodone,” a police statement said. “Very small doses of fentanyl can be lethal.”

The participating agencies encourage parents to talk to their children about the hazards of ingesting fentanyl in any form. For additional information and facts on Fentanyl, go to the following website: https://www.dea.gov/factsheets/fentanyl.

The Yuma Police Department encourages anyone with any information about these incidents to please call the Yuma Police Department at (928) 373-4700, or 78-Crime at (928) 782-7463 to remain anonymous.

About Arizona Daily Independent News Service 1962 Articles
Under the leadership of ADI Editor In Chief Huey Freeman, our team of staff reporters work tirelessly to bring the latest, most accurate news to our readers.